SECOND AFI AVIATION SAFETY SYMPOSIUM

(20-21 May 2015, Maputo, Mozambique)

Day 1 - Wednesday, 20 May 2015

	Opening Ceremonies		
09:00 – 09:30 (30 min)	 Welcome and Introduction: Opening – Master of Ceremonies – Mr. Olando Anselmo Mr. Moussa Halidou, Chairman, AFI Plan Steering Committee Mr. Steve Creamer, Director, Air Navigation Bureau, ICAO Dr. Carlos Alberto Fortes Mesquita, Minister of Transport and Communication, The Republic of Mozambique Group Photo 		
Session 1	Abuja Safety Targets – Implementation/Monitoring/Follow-up		
09:30 – 11:00 (90 min)	Moderator: Ms. Iyabo O. Sosina, Secretary General, AFCAC Status of aviation safety in Africa and progress towards attaining Abuja safety targets Currently the available data from ACI, IATA and ICAO, indicate that implementations progress is off the milestones and timelines set for the Abuja Safety Targets Rapporteur: Mr. Mesfin Fikru, Director of Safety and Training, AFCAC Panel 1 Discussion Mr. Maguèye Marame Ndao, Directeur Général ANACIM, Sénégal From February to May, 2014 Senegal bridged the gap to meet the set El target of 60%; sharing through RASG-AFI, the structured methodology as best practice to accelerate El improvement throughout the Region. Mr. Mahmoud Elhassan, Representative of Sudan to ICAO Sharing the experience addressing, mitigating and resolving SSC for the benefit of air transport development Mr. Gaoussou Konate, Deputy Regional Director, ICAO WACAF Sharing the collaboration through ROST missions between the regional offices on one hand and prioritization of States on the other, to remove existing SSCs, attain El 60% for 50% of AFI States by end of 2015. Mr. Michael Rossell, Deputy Director General, ACI World Through APEX Review, ACI – ICAO collaboration engages airport operators and States in setting the basis for airport certification. Funding through RECs will accelerate the preparation processes to certification. Ms. Tanja Grobotek, Regional Director, Africa – Safety and Operations, IATA Through in-house workshops, IATA assistance increases the preparedness of targeted AFI-based airlines to pass IOSA. IOSA, as a State requirement in line with the Abuja Ministerial Conference, will not only reinforce the safety oversight system of the States but also will help to increase the number of IOSA registered airlines in the AFI region. Mr. Jean Paul Nyirubutama, Deputy Chief Executive Officer, RwandAir Ltd Sharing how to overcome the challenges faced by aspiring Airlines for the first		

	Mr. Alex Avedi, Director, Safety, Security & Quality, Kenya Airways Living SARPs implementation through SOPs to improve safety and maintain IOSA registration. Plenary discussion
11:00 – 11:30 (30 min)	Coffee/tea break Launching of the First RASG-AFI Aviation Safety Report
Session 2	RASG-AFI Safety Enhancement Initiatives and Contributions from Partners
11:30 – 12:30 (60 min)	Moderator: Mr. Zakhele G. Thwala, Ag. RASG-AFI Chairman/Deputy Director, Civil Aviation, DoT South Africa RASG-AFI identified and developed relevant project to reduce runway safety related accidents and assist States in AIG implementation while contributing to improvement of overall effective implementation of the Critical Elements of a safety oversight system. Rapporteur: Mr. Prosper Zo'o-Minto'o - Deputy Regional Director, ICAO ESAF Presentations: Implementation of the RASG-AFI Runway safety project – Mr. Ibrahima Wane, ADS, Senegal To share experience on the successful establishment of RST at LSS International airport with the view to revert the trends of runway related accidents. Benefits and challenges in the establishment of Runway Safety Teams – Mr. Gabriel Lesa, Director General, Zambia Operating effective Runway Safety Teams at Lusaka and Livingstone to prevent runway safety related incidents and accidents Sharing best practice to implement AIG in AFI aviation environment PBN Implementation to seek reduction of unstable approaches – Ms. Boni Dibate, Director Africa Affairs, CANSO Plenary discussion
12:30 – 13:30 (60 min)	Lunch

Session 3	Understanding Controlled Flight into Terrain (CFIT)
13:30 – 14:30 (60 min)	Moderator: Mr. Chamsou Andjorin, Director, Africa and the Middle East - Aviation Safety, BOEING - Presentation on CFIT Rapporteur: Mr. Milton Tumusiime, Regional Officer, Flight Safety, ICAO ESAF Panel 2 Discussion • Mr. Andrew Smith, South African Airways Operating PBN AR Procedure at Cape Town to prevent CFIT, improve safety while enhancing efficiency • Mr. Hein Reid, Senior Manager Operations North Operations, ATNS CFIT prevention – air navigation service provider perspective • Mr. Harry Nelson, Executive Operational Advisor to Product Safety – Experimental Test Pilot, AIRBUS TBD Plenary discussion
14:30 – 15:00 (30 min)	Coffee/tea break
Session 4	Understanding Loss of Control In-Flight (LOC-I)
15:00 – 15:45 (45 min)	Moderator: Mr. Harry Nelson, Executive Operational Advisor to Product Safety – Experimental Test Pilot, AIRBUS Presentation on LOC-I as it relates to the AFI region Rapporteur: Mr. Eyob Estifanos Kebede - Associate Regional Programme Officer, ICAO AFI Plan Panel 3 Discussion • Mr. Kevin Hiatt, Senior Vice President, Safety and Flight Operations, IATA Engaging operators in LOC-I program implementation • Capt. Joe Mutungi, Director of Aviation Safety and Security Regulation, Kenya CAA Providing LOC-I preventive skills through pilot training • Capt. Mostafa Hoummady, Manager, Global Aviation Training, ICAO Regulatory Oversight with respect to LOC-I Plenary discussion

Session 5	State Oversight Responsibilities and ICAO State Safety Program
15:45 – 17:00 (75 min)	Moderator: Mr. Barry Kashambo, Regional Director, ICAO ESAF Rapporteur: Mr. Ousman Manjang - Regional Officer – Airworthiness, ICAO WACAF
10-minutes per Speaker	 ● Understanding Annex 19 SARPs and the use of ICAO tools for successful implementation of SSP – Mr. Farid Zizi, President of the ICAO Air Navigation Commission ● Benefits and challenges of SSP implementation – Mr. Khalid Mounji, DGAC, Morocco ● Benefits and challenges of SMS implementation – Mr. Wodiaba Samake, ASECNA ● Improvement of communications/navigation/surveillance and air traffic management in Africa – Mr. Mr. Rafael "Q" Quezada, International Programs Officer, Europe, Africa, and Middle East Group

Day 2 – Thursday, 21 May 2015

Day 2 Opening		
08:30 - 09:00	Welcome and Introduction: Mr. Barry Kashambo, Regional Director, ICAO ESAF "The European Union and aviation safety in Africa: a partnership progressing" - Mr. Margus Rahuoja, Director for Aviation, EU	
Session 6	Safety in AFI region – Opportunities and Challenges for enhancement	
09:00 – 10:00 (60 min)	Moderator: Mr. Steve Creamer, Director, Air Navigation Bureau, ICAO Rapporteur: Mr. Gaoussou Konate - Deputy Regional Director, ICAO WACAF Presentations Strengthening of the Autonomous CAAs and HR development – Mr. Joao dos Reis Monteiro, President, AAC Cape Verde Separation of functions between regulator and service provider – Mr. Joseph Kiptoo Chebungei Kenya CAA Aerodrome certification – Sharing the case of Lomé airport – Col. Dokisime Gnama Latta, Director General, CAA Togo "EASA participates to the enhancement of aviation safety in Africa" - Mr. Schultze, Flight Standards Director of EASA CAPSCA - Mr. Prosper Zo'o-Minto'o - Deputy Regional Director, ICAO ESAF Plenary discussion	
10:00 – 10:30 (30 min)	Coffee/tea break	
Session 7	Safety Symposium Outcomes and Moving Forward	
10:30 – 12:00 (90 min)	Moderator: Mr. Moussa Halidou, Chairman, AFI Plan Steering Committee Rapporteur: Mr. Prosper Zo'o-Minto'o - Deputy Regional Director, ICAO ESAF • Issues under consideration (six leading sessions): • Preliminary outcomes and initiatives of Session 1 presented by the Moderator • Preliminary outcomes and initiatives of Session 2 presented by the Moderator • Preliminary outcomes and initiatives of Session 3 presented by the Moderator • Preliminary outcomes and initiatives of Session 4 presented by the Moderator • Preliminary outcomes and initiatives of Session 5 presented by the Moderator • Preliminary outcomes and initiatives of Session 6 presented by the Moderator • Outcomes of the Symposium, agreement on the way forward and re-engagement in the implementation of the Abuja Ministerial Declaration • Any Other Business and Closing	
	End of Symposium	